MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the observation, the ess provided corrective feedback, reviewed, and had the scope technicians correctly demonstrate the correct aspiration steps for the gif endoscopes.The ess answered questions and spoke with the central sterile supervisor regarding the steps.The ess emailed the field service report (fsr) and attached on track and facility review summary to the central sterile director, the central sterile supervisor, and oss [sic].Additionally, the ess offered to schedule a cds in-service to review the reprocessing steps for gif endoscopes.The device was not returned to olympus for evaluation.If additional information becomes available at a later time, this report will be supplemented.
 
Event or Problem Description
It was reported that during a repair reduction observation in the central sterile department of the user facility, the endoscopy support specialist (ess) noted scope technicians incorrectly performing the aspiration steps during manual cleaning as there was confusion regarding the steps.The ess observed a scope technician perform the reprocessing steps for a gf-ue160-al5.The scope technician performed the aspiration steps incorrectly by not using the suction valve to perform aspiration through both the suction and balloon channels.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The legal manufacturer (lm) reviewed the content of this complaint for further investigation.The result of the dhr review showed that there was no abnormality in manufacturing, concession and variation.The legal manufacturer was unable to determine the root cause.The lm reported that the most probable causes for the reported event are as follows: it is presumed that the event was caused by user's handling.From materials in the event description, it has been confirmed that an endoscopy technician performed a suction step by mistake when washing hands.As a result, it is presumed that correct reprocessing was not performed.Reprocessing with the steps according to the descriptions in the instruction manual is required.The legal manufacturer referenced the ifu ""aspirating detergent solution into the instrument channel and the suction channels"", when confirming the instruction manual at the product shipment , the following are described.1.Attach the suction cleaning adapter to the instrument channel port (see figures 7.19 and 7.20).Attach the suction valve to the endoscope.2.Connect the suction tube from the suction pump to the suction connector on the endoscope connector.Turn the suction pump on.3.Immerse both the endoscope¿s distal end and the weighted end of the suction cleaning adapter in the detergent solution.4.Depress the suction valve to the first stage and aspirate detergent solution for approximately 30 seconds.5.Remove both the endoscope¿s distal end and the weighted end of the suction cleaning adapter from the detergent solution.6.Depress the suction valve to the first stage and aspirate air for approximately 30 seconds.7.Immerse the endoscope¿s distal end in the detergent solution again.8.Depress the suction valve completely and aspirate detergent solution for approximately 30 seconds.9.Remove the endoscope¿s distal end from the detergent solution.10.Depress the suction valve completely and aspirate air for approximately 30 seconds.11.Turn the suction pump off.12.Disconnect the suction tube and remove the suction valve and the suction cleaning adapter.13.Reprocess the suction cleaning adapter and suction valve as described in section 7.9, ¿cleaning, disinfection and sterilization procedures for reusable parts and reprocessing equipment¿." 6.7 determination of findings and documenting conclusions.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10373076
Report Number8010047-2020-05329
Device Sequence Number2552664
Product Code ODG
UDI-Device Identifier04953170355349
UDI-Public04953170355349
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1